MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC412Q-0215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant.
 
Event or Problem Description
It is reported in the literature titled does the use of low osmolality contrast medium reduce the frequency of post-endoscopic retrograde cholangiopancreatography pancreatitis: a comparative study between use of low and high osmolality contrast media,¿ patients experienced adverse events after endoscopic retrograde cholangiopancreatography (ercp) procedures using olympus devices.Case with patient identifier (b)(6) reports pr-4q-1.Case with patient identifier (b)(6) reports kd-vc412q-0215.Case with patient identifier (b)(6) reports fg-v435p.Case with patient identifier (b)(6) reports jf-260v.Study aim: evaluate the useful ness of iodixanol for prevention pep in comparison with meglumine amidotrizoate.Method: two hundred and ninety-one patients were enrolled and divided into the 2 groups according to the contrast medium used.One hundred and fifty-five patients underwent ercp with meglumine amidotrizoate, and 136 patients underwent ercp with iodixanol.The primary outcome of this study was the incidence of pep associated with the use of each contrast medium.Results: in this study, comparison of the meglumine amidotrizoate treatment and iodixanol treatment groups showed no significant difference with respect to the incidence of pep.In addition, there was also no difference between the groups with respect to pep severity.Conclusion: this study suggested that iodixanol does not necessarily contribute to the prevention of pep in comparison with meglumine amidotrizoate.Across both study groups patients experienced post-ercp pancreatitis (pep) ranging from mild to moderate severity (there were no cases of severe pep), and post ercp hyperamylasemia.The literature does not report what treatment was required.There is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14102113
Report Number8010047-2022-06192
Device Sequence Number17749294
Product Code KNS
UDI-Device Identifier04953170399336
UDI-Public4953170399336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-VC412Q-0215
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown